MAUDE Adverse Event Report: K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; SPINAL FIXATION SYSTEM

K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; SPINAL FIXATION SYSTEM
Catalog Number 6801-13514D
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the screw remains in the patient, no physical, chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.Based on the post-op x-ray, enough of the screw was visible above the plate to reasonably suggest that it was backing out.The subject screw was also angled very close to the titanium interbody, and even appeared to have been touching the interbody, which may have contributed to this incident, as the torque handle could have potentially torqued-off before the screw was actually locked.At this angle, the subject screw was also at the limits of the tifix locking technology, which may have also contributed to this incident, as a better lock is achieved the more coaxial the screw is with the plate hole.While none of the implants were returned, a general review of the manufacturing and inspection records revealed no additional information.Remains in patient.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That approximately six weeks after the index surgery, a screw reportedly started backing out.The index surgery took place (b)(6) 2016.There are no plans to revise at this time.

Brand Name
PYRENEES CERVICAL PLATE SYSTEM
Common Device Name
SPINAL FIXATION SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6194642
Report Number3004774118-2016-00110
Device Sequence Number893657
Product Code KWQ
UDI-Device Identifier10888857261471
UDI-Public10888857261471
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number6801-13514D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2016
Initial Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6101-2121409CL7 LOT UNKNOWN; 6808-43S9H LOT UNKNOWN